Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2013, 4:03 PM EDT for Muscogee County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 10, 2013, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 75 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866
WWUS82 KFFC 102003
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT WED JUL 10 2013
GAZ089-102030-
403 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WESTERN MUSCOGEE
COUNTY UNTIL 430 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLUMBUS METROPOLITAN AIRPORT THE
THUNDERSTORM WAS DRIFTING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS MUSCOGEE
COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE COLUMBUS METROPOLITAN AIRPORT...HIGHLAND
PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS...CARTER ACRES...COLUMBUS...EDGEWOOD...KENWOOD...ROSE
HILL...LAUREL HILLS...GREEN ISLAND HILLS AND BIBB CITY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3259 8506 3257 8486 3239 8493 3238 8499
3241 8499 3243 8497 3246 8501 3249 8500
3258 8507
TIME...MOT...LOC 2003Z 128DEG 2KT 3252 8495
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:55 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 10, 3:55 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EDT WED JUL 10 2013 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT RADAR LOP SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. AS FOR THE BIG PICTURE...THE LARGE UPPER LEVEL HIGH PRESSURE RIDGE OVER THE PLAINS CONTINUES AND BEGINS TO SHIFT A BIT EAST IN THE SHORT TERM. THERE IS ALSO ANOTHER WEAKER UPPER RIDGE OUT OVER THE ATLANTIC WITH A WEAK TROF AND MOISTURE PLUME WEDGED IN BETWEEN THE TWO RIDGES. THIS TROPICAL PLUME CONTINUES TO PUMP MOISTURE ACROSS THE REGION. THE MAIN SURFACE COLD FRONT NOW EXTENDING FROM THE CENTRAL GREAT LAKES STATES TO KS/CO WILL CONTINUE MOVING SOUTHEAST AND PUSH INTO NW GA BY 00Z-06Z FRI. THIS FRONT WILL BRING A BIT DRIER AIR MASS INTO NW GA FRI MORNING BUT NOT SURE IF THAT FRONT WILL MOVE THAT FAR BY 12Z FRI. WILL DEFIANTLY HAVE TO MONITOR ITS MOVEMENT. WITH INCREASED LIFT FROM THE APPROACHING FRONT...MOISTURE INCREASING ACROSS THE AREA...AND INCREASED INSTABILITY THU...EXPECT INCREASED COVERAGE AND INTENSITY OF SHRA/TSRA DEVELOPMENT ACROSS THE REGION THURSDAY. CANNOT RULE OUT STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. ANOTHER THING TO KEEP IN MIND...WITH THE SATURATED SOILS AND A TONE OF DROUGHT STRICKEN TREES...IT WILL NOT TAKE SEVERE WINDS...60MPH OR GREATER...TO KNOCK TREES DOWN. 01 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS MODELS CONTINUE TO SHOW A WEAK FRONT STALLING ACROSS CENTRAL GA ON FRIDAY WITH SOME DRIER AIR FILTERING INTO NORTH GA BEHIND THE FRONT. ADJUSTED DAYTIME TEMPS UP A BIT NORTH OVER THE WEEKEND AS THE DRIER AIR SHOULD RESULT IN MORE SUNSHINE AND LESS STORM COVERAGE THERE. THE GREATER CHANCES FOR STORMS SHOULD REMAIN FOCUSED ALONG AND SOUTH OF THE FRONT AND CURRENT FORECAST STILL HAS A GOOD HANDLE ON THIS. THERE IS STILL MUCH UNCERTAINTY ON THE PATH AND POSSIBLE EFFECTS OF T.S. CHANTAL OVER THE WEEKEND. THE LATEST FORECAST SUGGEST NORTH AND CENTRAL GA WILL NOT BE EFFECTED BY THE STORM OVER THE WEEKEND... BUT EARLY NEXT WEEK COULD SEE ADDITIONAL TROPICAL MOISTURE SPREAD IN OVER THE AREA... AND CONTINUE THE WET PATTERN INTO MID NEXT WEEK. 39 PREV LONG TERM DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/ LONG TERM /FRIDAY THROUGH TUESDAY/... STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE SOUTHERN ZONES. FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER TO NHC FOR THE LATEST TRACK GUIDANCE. NLISTEMAA && .HYDROLOGY... THE FLASH FLOOD WATCH OVER PORTIONS OF EAST CENTRAL GEORGIA FROM 2 PM TODAY UNTIL 2 AM TONIGHT WILL BE ALLOWED CONTINUE AS THIS AREA HAS SEEN SO MUCH RAINFALL THE PAST FEW DAYS THAT FLASH FLOOD GUIDANCE IS ESPECIALLY LOW... AND AN INCH OR SO OF RAINFALL IN A SHORT TIME COULD LEAD TO FLOODING. THE WET PATTERN WILL CONTINUE ON THURSDAY AS A FRONTAL BOUNDARY PUSHES INTO THE TN VALLEY... THEN INTO NORTH GA THURSDAY EVENING. ABUNDANT MOISTURE AHEAD OF THE FRONT WILL ALLOW A VERY WET PATTERN TO CONTINUE. AS A RESULT... A LARGER- SCALE FLOOD THREAT IS POSSIBLE FOR THURSDAY AFTERNOON AND EVENING... AND A FLOOD WATCH MAY BE NECESSARY FOR A MUCH LARGER AREA... DEPENDING ON THE COVERAGE OF STORMS AND RAINFALL AMOUNTS THAT OCCUR THIS AFTERNOON AND OVERNIGHT. WILL LET THE MIDNIGHT SHIFT ADDRESS THIS POTENTIAL AND POST A FLASH FLOOD WATCH IF CONDITIONS AND EXPECTED RAINFALL AMOUNTS WARRANT. 39 && .AVIATION... /ISSUED AT 247 PM EDT WED JUL 10 2013/ 18Z UPDATE... SHOWERS AND THUNDERSTORMS ALL OVER THE STATE THIS AFTERNOON. THERE HAS BEEN LITTLE RAIN AT THE TAF SITES BUT THESE SLOW MOVING STORMS WILL CAUSE SOME ISSUES WHEN THEY DO REACH AN AIRFIELD. WINDS ARE MAINLY OUT OF T5HE WEST BUT WITH CONVECTIVE OUTFLOWS WINDS HAVE BEEN TURNING EAST TO SE. WIND SPEEDS ARE STILL IN THE 5-10KT RANGE WITH SOME GUST IN AND AROUND CONVECTIVE DEVELOPMENT. CEILINGS VFR AND SHOULD STAY THERE THROUGH 08Z-10Z WILL SE SOME MVFR CEILINGS NEAR SUNRISE WITH CEILINGS LIFTING TO VFR BY 15-16Z THU. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 87 70 86 / 60 70 60 50 ATLANTA 72 86 71 86 / 60 70 60 40 BLAIRSVILLE 68 82 66 84 / 60 70 40 30 CARTERSVILLE 72 87 70 86 / 60 70 40 20 COLUMBUS 74 88 72 87 / 50 70 60 60 GAINESVILLE 72 85 69 86 / 60 70 60 40 MACON 72 89 72 87 / 50 70 70 60 ROME 72 88 69 86 / 60 60 40 20 PEACHTREE CITY 71 87 70 86 / 60 70 60 40 VIDALIA 73 89 73 87 / 30 70 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES: BANKS...CLARKE...HALL...JACKSON...MADISON...OGLETHORPE... WILKES. && SHORT TERM...01 LONG TERM....39 AVIATION...01
Hazardous weather outlook, Jul 10, 12:18 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1218 PM EDT WED JUL 10 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1218 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EAST CENTRAL GEORGIA... AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45 MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 10, 3:05 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT WED JUL 10 2013 GAZ090-091-102-103-101945- 305 PM EDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WEBSTER... STEWART...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 345 PM EDT... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROOKLYN...MOVING SOUTHEAST AT 5 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WEBSTER...STEWART...MARION AND CHATTAHOOCHEE COUNTIES...INCLUDING AREAS AROUND CHARLES...WESTVILLE...BROOKLYN...LOUVALE...ZELLOBEE... RENFROE...CHRISTOPHER...MANTA...CUSSETA...LUMPKIN...KIMBROUGH... SEMINOLE...DUMAS...CENTERPOINT AND WESTON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30 MPH IN SOME CASES. && LAT...LON 3235 8444 3196 8450 3197 8489 3237 8481 TIME...MOT...LOC 1906Z 297DEG 3KT 3215 8469
Special weather statement, Jul 10, 3:35 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT WED JUL 10 2013
GAZ031-102000-
335 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING COUNTY
UNTIL 400 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YORKVILLE...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PAULDING COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE YORKVILLE...UNION...HIRAM...DALLAS...NEW HOPE AND
NEW GEORGIA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3395 8498 3404 8494 3397 8478 3395 8474
3381 8474 3377 8488 3379 8492 3387 8504
3390 8503 3391 8505 3395 8505
TIME...MOT...LOC 1935Z 304DEG 5KT 3394 8496Special weather statement, Jul 10, 3:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT WED JUL 10 2013
GAZ020-031-032-102015-
351 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING...BARTOW
AND COBB COUNTIES UNTIL 415 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROSS ROADS...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
PAULDING...BARTOW AND COBB COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CROSS ROADS...ACWORTH...
LOST MOUNTAIN PARK...KENNESAW...DUE WEST...KENNESAW STATE
UNIVERSITY...JIM R MILLER PARK...SANDY PLAINS...WHITE WATER PARK...
DOBBINS AIR RESERVE BASE...MABLETON...SMYRNA AND MARIETTA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3404 8444 3387 8446 3380 8457 3390 8473
3396 8475 3401 8485 3409 8479
TIME...MOT...LOC 1951Z 298DEG 15KT 3399 8474Special weather statement, Jul 10, 3:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 PM EDT WED JUL 10 2013 GAZ078-079-089>091-102030- 351 PM EDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN TALBOT... MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 430 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER UPATOI...MOVING SOUTH AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS TALBOT...MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELLERSLIE...MIDLAND...UPATOI...BOX SPRINGS...JUNIPER...MARION ESTATES...VISTA TERRACE...NORTH FORT BENNING...EELBECK/WEST FORT BENNING...BENNING HILLS AND SAND HILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30 MPH IN SOME CASES. && LAT...LON 3240 8451 3240 8494 3264 8481 3265 8461 TIME...MOT...LOC 1951Z 359DEG 19KT 3259 8472
Local storm report, Jul 10, 3:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG ANTIOCH 33.95N 85.16W
07/10/2013 POLK GA 911 CALL CENTER
POLK COUNTY 911 RELAYED A REPORT OF A TREE DOWN IN THE
ANTIOCH AREA.
&&
AGIBBSSpecial weather statement, Jul 10, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT WED JUL 10 2013
GAZ089-102030-
403 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WESTERN MUSCOGEE
COUNTY UNTIL 430 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLUMBUS METROPOLITAN AIRPORT THE
THUNDERSTORM WAS DRIFTING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS MUSCOGEE
COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE COLUMBUS METROPOLITAN AIRPORT...HIGHLAND
PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS...CARTER ACRES...COLUMBUS...EDGEWOOD...KENWOOD...ROSE
HILL...LAUREL HILLS...GREEN ISLAND HILLS AND BIBB CITY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3259 8506 3257 8486 3239 8493 3238 8499
3241 8499 3243 8497 3246 8501 3249 8500
3258 8507
TIME...MOT...LOC 2003Z 128DEG 2KT 3252 8495The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:51 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 39 min |
| Jul 10, 12:31 AM EDT | Flash Flood Warning | FFC | Wilkes | 6 hr |
| Jul 10, 3:51 AM EDT | Flash Flood Watch | FFC | Banks, Clarke, Hall, Jackson, Madison, Oglethorpe and 1 more | 22 hr |
| Jul 10, 9:07 AM EDT | Special Weather Statement | FFC | Pulaski | 23 min |
| Jul 10, 9:30 AM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jul 10, 9:43 AM EDT | Special Weather Statement | FFC | Dodge | 47 min |
| Jul 10, 10:00 AM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 60 min |
| Jul 10, 10:34 AM EDT | Flash Flood Warning | FFC | Houston, Pulaski | 6 hr |
| Jul 10, 10:51 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 36 hr |
| Jul 10, 11:04 AM EDT | Special Weather Statement | FFC | Laurens | 56 min |
| Jul 10, 12:08 PM EDT | Special Weather Statement | FFC | DeKalb | 37 min |
| Jul 10, 1:30 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 45 min |
| Jul 10, 1:36 PM EDT | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Jul 10, 1:43 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Jul 10, 1:46 PM EDT | Special Weather Statement | FFC | Heard | 29 min |
| Jul 10, 1:50 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 40 min |
| Jul 10, 2:15 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| Jul 10, 2:22 PM EDT | Special Weather Statement | FFC | Lumpkin | 23 min |
| Jul 10, 2:25 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Talbot, Upson | 50 min |
| Jul 10, 2:42 PM EDT | Special Weather Statement | FFC | Harris | 33 min |
| Jul 10, 2:48 PM EDT | Special Weather Statement | FFC | Dawson | 42 min |
| Jul 10, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 43 min |
| Jul 10, 3:05 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 40 min |
| Jul 10, 3:35 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Jul 10, 3:51 PM EDT | Special Weather Statement | FFC | Cobb | 24 min |
| Jul 10, 4:23 PM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Jul 10, 4:27 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 48 min |
| Jul 10, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 47 min |
| Jul 10, 4:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jul 10, 4:53 PM EDT | Special Weather Statement | FFC | Marion, Schley | 52 min |
| Jul 10, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Fulton | 48 min |
| Jul 10, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 42 min |
| Jul 10, 6:00 PM EDT | Flash Flood Warning | FFC | Clarke, Oconee | 4 hr |
| Jul 10, 6:55 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 50 min |
| Jul 10, 7:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 36 min |
| Jul 10, 7:42 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 48 min |
| Jul 10, 7:47 PM EDT | Special Weather Statement | FFC | Henry, Newton, Walton | 43 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.